This started about five months ago with the soles of my feet. They started out as being very dry, then progress to being two inch horizontal cracks, bleeding. I tried putting cream on my feet after soaking, then into bags and socks. This went on for about two months, then my hands and fingers began severely splitting. Just before my hands started doing this, I had surgery on my face to remove a melanoma. I thought maybe the anesthetic caused the problem with my hands. I am not sure if the foot and hand problems are related. I also got a rash on my legs and upper torso after the surgery. Has anyone heard of this. It is painful. I have trouble walking and picking things up with my hands. HELP PLEASE?
I wish I had a solution. My feet have always dried out during the summer, when I'm mostly barefoot, but when the weather cooled and I started wearing socks daily again, they would soften up again.
In the last year, however, my heels have really thickened and the soles have not really cracked--it's like a peel, like fingernails sometimes peel off layers? It's only my right foot, though. Both heels are thick and painful, though.
The right one is the problem, though. The heel has cracked and I can barely walk.
Is this a problem I need to see the podiatrist about? A friend mentioned that her carpet causes problems, so she has to be careful not to walk barefoot in it, and another said to try Lotrimin (for athletes foot). I've tried soaking, lotions, etc., with no luck.
Although I have never had a problem like this myself, I have known people who do, and there have been various reasons for it. There is a possiblility of a sort fungal infection which causes thickening and cracks (related to athletes foot, but not the same). The peeling sounds a bit like a type of psoriasis. Both require that you visit a doctor who can prescribe an oral medications. But keep in mind, this is only a possibility, only your doctor can say.
My father has had this same problem for years, but his is because he had a case of frostbite on his feet when he was a kid which damaged nerves and circulation. So you see, it could be a few things (although I don't think the anaesthetic is to blame).
Thanks to both of you. I have been given several different creams, and pills by doctors. I finally went to see a specialist and was told that I have [U][B]psoriasis[/B][/U]. So you are right apegirl! I don't have it with me, so I cannot tell you the name, but I was given a new cream for my feet and hands, and a cream for my body rash. Will let you know how it works. (crossing my fingers)
I posted this on the skin forum as well, and someone mentioned something called 'Woundcare 18+ by Comvita' and you get it at the Health Food Store. It is manuka honey and it apparently doesn't get rid of the dryness, but closes up the splits and cracks. If this new cream doesn't help, I will definately try it.
Thanks again Tanis.